Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Are there any pills I can take to increase sex drive and libido?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
I have never enjoyed sex (I am 44) and I can see that this will now ruin my marriage. Are there any pills I can take? I need help badly. I think it has to do with my upbringing believing that sex is bad.
Posted Sun, 6 May 2012 in Women Sexual Problems
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
Having a very low sex drive and libido is a common occurrence in case of women. It can be due to the psychological make up of a female or may have some organic causes behind it like-
1. Anaemia- common in women because of iron loss during periods.
2. Alcoholism.
3. Drug abuse.
4. Major diseases such as diabetes.
5. Post-baby 'coolness'- post partum loss of libido.
6. Prescribed drugs, particularly anti depressants and tranquillisers.
7. Hyperprolactinaemia - a rare disorder in which the pituitary gland is overactive.
8. Other hormone abnormalities- decreased LH and androgenic hormones in the body.
You need to rule out all the organic causes behind the loss of libido with the help of your gynecologist.
If no organic causes are found then psychological causes like -depression, stress and overwork, anxiety, hang-ups from childhood, serious relationship problems with your partner, difficult living conditions, eg sharing a home with parents or parents-in-law, etc need to be ruled out.
A psychotherapist can help you in this regard.

Hope this answers your query. I will be glad to answer the follow up queries that you have.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor